MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; GLENOID HEAD INSERTER/IMPACTOR

ENCORE MEDICAL L.P. RSP; GLENOID HEAD INSERTER/IMPACTOR
Catalog Number 804-03-051
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - the threaded portion broke off while the surgeon was inserting it.The broken piece broke off in the glenoid head implant and was not protruding with no way to get out, so surgeon left piece in patient.
 
Additional Manufacturer Narrative
The reason for this complaint was to report the broken off thread portion while the surgeon was inserting it.The broken piece broke off in the glenoid head implant and was not protruding with no way to get out, so surgeon left piece in patient.This event occurred during surgery near the patient.Impactor possible time in service is 1.1 to 1.2 years there was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.The devices were returned to djo on 24 jan 2020 and examined by registered medical assistant (rma) at djo surgical.Examination confirmed the complaint.The returned inserter/impactor shows the threaded tip broken off (tip not returned).The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance, refer to the ifu.A review of the device history record (dhr) revealed, when released for use, met design and manufacturing requirements.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.There had been one previous complaints against the reported lot number.Summary of complaints: 1 functional, 2 dull/worn, 6 threads damaged/galled, 4 broke/cracked/damaged.The root cause of this complaint was due to broken off thread portion.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.

Brand Name
RSP
Common Device Name
GLENOID HEAD INSERTER/IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9458865
Report Number1644408-2019-01201
Device Sequence Number2883801
Product Code HWA
UDI-Device Identifier00888912148184
UDI-Public(01)00888912148184
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-051
Device Lot Number276005L01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR